Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 26, 2010, 6:29 PM CDT for Cass County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2010, 6:29 PM CDT (23:29 UTC)
- Expired
- May 26, 2010, 8:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Cass County, TX
The radar
The Shreveport radar (KSHV), 93 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1477 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175 WGUS54 KSHV 262329 FFWSHV TXC067-270130- /O.NEW.KSHV.FF.W.0002.100526T2329Z-100527T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 629 PM CDT WED MAY 26 2010 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN CASS COUNTY IN NORTHEAST TEXAS... * UNTIL 830 PM CDT * AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A RADAR ESTIMATE OF THREE TO FOUR INCHES OF RAIN...FROM REPEATED THUNDERSTORMS...ACROSS PORTIONS OF SOUTHWESTERN CASS COUNTY. MUCH OF THIS HEAVY RAIN HAS OCCURRED ALONG HIGHWAY 155 AND HIGHWAY 49. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUGHES SPRINGS AND AVINGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. && LAT...LON 3308 9466 3307 9447 3289 9447 3288 9466 $$ VII
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:59 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 26, 2:59 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 259 PM CDT WED MAY 26 2010 .DISCUSSION... FORECAST AREA BECAME HIGHLY UNSTABLE THIS AFTERNOON...AND ONCE THE CONVECTIVE TEMP WAS REACHED...TSTMS DEVELOPED RAPIDLY. LOOK FOR 30 TO 40 PERCENT COVERAGE UNTIL SUNSET...THEN STORMS SHOULD DECREASE. ABOUT THE SAME EXPECTED THROUGH FRIDAY...AS UPPER RIDGE LINE HAS MOVED JUST WEST OF THE FOUR STATE REGION. RIDGE WILL SHIFT BACK EAST OVER THE WEEKEND AND FLATTEN SOMEWHAT...WHICH SHOULD DECREASE CONVECTION. SURFACE FEATURES REMAIN RATHER BENIGN...WITH ONLY A WEAK LOW ANALYZED NEAR SHV THIS AFTERNOON. PRECIP WATER VALUES HAVE INCREASED SIGNIFICANTLY FROM TUESDAY...AND HAS RESULTED IN SOME HEAVY RAIN PRODUCING CONVECTION. PW MAY DECREASE SOME BY THURSDAY... ALONG WITH THE SURFACE CONVERGENCE...BUT INSTABILITY WILL REMAIN HIGH...WHICH SHOULD BE ENOUGH FOR SCATTERED CONVECTION AGAIN. VERY LITTLE CHANGE EXPECTED IN FORECAST TEMPS THROUGHOUT THE UPCOMING SEVEN DAY PERIOD. AREAS RECEIVING RAIN IN THE EARLY AFTERNOON HOURS MAY BE A LITTLE COOLER...BUT THIS WILL BE VERY LOCALIZED. LOWS SHOULD RANGE FROM THE UPPER 60S TO AROUND 70 WITH HIGHS FROM THE UPPER 80S NORTH TO LOWER 90S SOUTH. && .PRELIMINARY POINT TEMPS/POPS... SHV 69 93 69 92 69 / 30 30 20 20 20 MLU 67 91 68 91 67 / 30 30 20 20 20 DEQ 65 90 66 89 65 / 30 30 20 10 10 TXK 67 91 68 90 66 / 30 30 20 10 10 ELD 67 90 66 90 66 / 30 30 20 20 20 TYR 69 92 70 92 69 / 30 30 20 10 10 GGG 68 92 69 92 68 / 30 30 20 10 10 LFK 69 93 70 94 69 / 30 30 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/08
Hazardous weather outlook, May 26, 12:00 PM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 26 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... EAST AND SOUTHEAST TEXAS...AND SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL... BUT SHOULD REMAIN BELOW SEVERE LIMITS. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED TO SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLY THROUGH THE MEMORIAL HOLIDAY WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, May 26, 5:38 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL WEST MONROE 32.51N 92.15W
05/26/2010 E1.00 INCH OUACHITA LA BROADCAST MEDIA
QUARTER SIZED HAIL REPORTED ON FERN STREET IN WEST
MONROE.
&&
MBERRYSpecial weather statement, May 26, 5:43 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CDT WED MAY 26 2010
TXZ112-126-262330-
CASS-MARION-
543 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
CASS AND MARION...
INCLUDING THE FOLLOWING LOCATIONS...
AVINGER AND LASSATER...
AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HUGHES SPRINGS...OR NEAR
AVINGER...MOVING SOUTHWEST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
13Special weather statement, May 26, 5:44 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 PM CDT WED MAY 26 2010
TXZ152-165-166-262330-
ANGELINA-NACOGDOCHES-SAN AUGUSTINE-
544 PM CDT WED MAY 26 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...SAN AUGUSTINE AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
ETOILE AND HUNTINGTON...
AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A STRONG THUNDERSTORM NEAR ETOILE...OR 21 MILES EAST OF
LUFKIN...MOVING SOUTH AT 20 MPH. THIS STORM MAY AFFECT THE ZAVALLA
AREA.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
VII
VIILocal storm report, May 26, 5:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WEST MONROE 32.51N 92.15W
05/26/2010 OUACHITA LA TRAINED SPOTTER
LARGE TREE DOWNED NEAR THE FORTY OAKS FARM ROAD AND GOOD
HOPE ROAD INTERSECTION IN WEST MONROE.
&&
MBERRYLocal storm report, May 26, 5:59 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG MONROE 32.51N 92.08W
05/26/2010 OUACHITA LA BROADCAST MEDIA
REPORT OF A TREE DOWN ON A POWERLINE ON ROLAND ROAD IN
MONROE.
&&
MBERRYLocal storm report, May 26, 6:17 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG LOGANSPORT 31.97N 93.99W
05/26/2010 DESOTO LA LAW ENFORCEMENT
TREE DOWN OFF OF HWY 191 AND FISHER LANE.
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:09 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 36 min |
| May 26, 6:04 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 56 min |
| May 26, 6:47 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 43 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.